Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS Jacksonville, FL

June 21, 2001Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2001, 5:13 PM EDT for Flagler County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 5:13 PM EDT (21:13 UTC)
Expired
Jun 21, 2001, 6:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:17 PM EDTThunderstorm WindSt Johns Park, FLBarn roof blown off.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 212113
SVRJAX
FLC035-212200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLAGLER COUNTY IN NORTHEAST FLORIDA

* UNTIL 600 PM EDT

* AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES EAST
  OF ANDALUSIA...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT...
  ESPANOLA AND ANDALUSIA...
  PALM COAST...
  MARINELAND...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.


$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:45 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 21, 1:45 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT THU JUN 21 2001

CURRENT...WEAK SFC RIDGE OVER THE AREA. 2 RATHER VIGOROUS...BUT
SMALL...SHORT WAVES AFFECTING THE GA CWA WITH SCATTERED STRONG
TSTM. W COAST SEABREEZE ACTIVITY ALSO GOT AN EARLY START. EVIDENCE
OF AN E COAST SEABREEZE JUST SHOWING UP AT SAUF1 AND KSGJ...ALTHO
MOST E COAST SITES STILL REPORTING A LIGHT W WIND.

MODELS...MODELS CONTINUE TO SHOW TROF AXIS APPROACHING THE AREA FROM
THE W DURING THE FCST PD. THIS WILL GRADUALLY INCREASE DYNAMICS...
ESPECIALLY OVER NW PORTION OF AREA ON SAT. THIS WILL ALSO TAP INTO
MORE ABUNDANT GULF MOISTURE.

PUBLIC...SCATTERED CONVECTION WILL CONTINUE IN GA WITH SHORT
WAVES...ALTHO MESO-ETA SHOWS THEM DAMPENING OUT THIS EVENING.
CONVECTIVE PATTERN IN FL WILL BE SIMILAR TO YESTERDAY EVENING...WITH
ACTIVITY FOCUSING OVER INTERIOR AREAS. HOWEVER...WITH A LITTLE MORE
WESTERLY FLOW ALOFT...STORMS WILL AGAIN APPROACH ATLC COASTAL
COUNTIES BEFORE WEAKENING. GRADUAL INCREASE IN POPS INDICATED BY
PREVIOUS FCSTR LOOKS ON TRACK...AND MAV GUIDANCE SEEMS TO HAVE THE
BEST NUMBERS IN MOST LOCALES. TEMPS NEAR CLIMO...WITH SLIGHTLY LOWER
HIGHS ON SAT DUE TO EARLIER CONVECTION INITIATION AND POSSIBLY MORE
CLOUD COVER.

EXTENDED...APPROACHING SFC FRONT STALLS OVER NW GA CWA...THEN
DISSIPATES BY MON...SO CONTINUE WITH CURRENT EXTENDED TREND OVER
MOST ZONES.

MARINE...WILL INCREASE SAT WINDS SLIGHTLY OVER PRESENT PACKAGE AHEAD
OF FRONTAL SYSTEM. OTHERWISE...LITTLE CHANGE.

PRELIM
AMG 69/89/70/86 3536
SSI 72/88/72/86 3546
JAX 71/91/71/89 3546
GNV 70/90/70/87 4536

.JAX...
FL...NONE.
GA...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SCOTT

In the hours before

Special weather statement, Jun 21, 11:14 AM EDT, 5 hours 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLEC WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jun 21, 12:00 PM EDT, 5 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:13 PM EDTSevere Thunderstorm WarningJAXAlachua32 min
Jun 20, 9:56 PM EDTSevere Thunderstorm WarningJAXBaker34 min
Jun 21, 2:49 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion56 min
Jun 21, 4:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Jun 21, 4:53 PM EDTSevere Thunderstorm WarningJAXDuval52 min
Jun 21, 5:01 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 21, 5:43 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.